MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the middle and distal end of a pipeline flex stent (ped-475-16) did not open during the procedure.Several attempts were made to open the stent but it was still unable to be opened.The stent resheathed and was withdrawn from the body with the microcatheter.The pipeline was replaced with a ped-450-18 to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of a ruptured, traumatic carotid-cavernous fistula of the internal carotid artery (ica).It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment (dapt) was admi nistered and the platelet reactivity unit (pru) level was noted as unknown.The angiographic result post procedure was noted as normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an unapproved indication (off-label).The pipeline was not positioned in a bend, was deployed less than 50% when it failed to open, and was resheathed more than 2 times.No additional steps or other devices were required to open the pipeline.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the was no friction or other difficulty during pipeline delivery or positioning.Continuous catheter flush was administered per ifu during the procedure.The cause of the pipeline failure to open was not determined.The pipeline was removed and replaced with a ped-450-18 which was delivered with the same microcatheter to complete the procedure successfully.
 
Additional Manufacturer Narrative
B5 updated based on additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex device and marksman micro catheter were returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within a dispenser coil.The pipeline flex device was returned within the marksman micro catheter.Visual inspection/damage location details: dried blood and dried saline were found within the marksman hub.The pipeline flex pusher was found extending out the hub ~46.0cm from the proximal end.No damages or irregularities were found with the marksman hub, micro catheter body, distal tip or marker bands.The pipeline flex hypotube was found unstretched and undamaged with the ptfe shrink tubing still intact.The distal delivery wire was found separated from the hypotube proximal to the wire weld due to removal against resistance from the dried blood/saline.No damages were found with the distal marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The tip coil was found intact.The distal braid end was found fully opened, severely damaged and frayed.The middle braid was found undamaged and fully opened.The proximal braid end was found fully opened and undamaged.Testing/analysis: the marksman micro catheter total length was measured to be ~159.0 and the usable length was measured to be ~151.3cm.As the model and lot numbers were not reported, compliance to specification could not be determined.The pipeline flex device was found stuck within the device due to the dried blood/saline.The distal delivery wire became separated during the extraction due to the stuck device.Once the pipeline was removed, an in-house 0.026¿ mandrel was inserted into the hub, through the micro catheter body and out the distal end with no resistance encountered.Conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ and ¿failure/incomplete to open at middle section (hourglass shape)¿ could not be confirmed.Possible causes of failure to open are patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel braid, presence of other indwelling stents or inappropriate anatomy.The braid was found damaged.Potential causes for braid damage are resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, or deploying/resheathing braid against resistance.Customer reported all devices were prepared per ifu, patient vessel tortuosity as normal, device was resheathed more than two times, continuous flush was administered, no friction/difficulty during procedure, and device was not positioned in a bend.Customer also reported ¿the pipeline was used for an unapproved indication (off-label)¿ which could contribute towards the failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23099565
Report Number2029214-2025-02050
Device Sequence Number12906983
Product Code OUT
UDI-Device Identifier00643169793453
UDI-Public(01)00643169793453(17)230809(10)D041906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED-475-16
Device Catalogue NumberPED-475-16
Device Lot NumberD041906
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer09/22/2025
10/28/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/21/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale